Illinois Journal of Mathematics

On the curvature of Einstein–Hermitian surfaces

Mustafa Kalafat and Caner Koca

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We give a mathematical exposition of the Page metric, and introduce an efficient coordinate system for it. We carefully examine the submanifolds of the underlying smooth manifold, and show that the Page metric does not have positive holomorphic bisectional curvature. We exhibit a holomorphic subsurface with flat normal bundle. We also give another proof of the fact that a compact complex surface together with an Einstein–Hermitian metric of positive orthogonal bisectional curvature is biholomorphically isometric to the complex projective plane with its Fubini–Study metric up to rescaling. This result relaxes the Kähler condition in Berger’s theorem, and the positivity condition on sectional curvature in a theorem proved by the second author.

Article information

Source
Illinois J. Math., Volume 62, Number 1-4 (2018), 25-39.

Dates
Received: 4 August 2015
Revised: 9 October 2018
First available in Project Euclid: 13 March 2019

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1552442655

Digital Object Identifier
doi:10.1215/ijm/1552442655

Mathematical Reviews number (MathSciNet)
MR3922409

Zentralblatt MATH identifier
07036779

Subjects
Primary: 53C25: Special Riemannian manifolds (Einstein, Sasakian, etc.) 53C55: Hermitian and Kählerian manifolds [See also 32Cxx]

Citation

Kalafat, Mustafa; Koca, Caner. On the curvature of Einstein–Hermitian surfaces. Illinois J. Math. 62 (2018), no. 1-4, 25--39. doi:10.1215/ijm/1552442655. https://projecteuclid.org/euclid.ijm/1552442655


Export citation

References

  • D. Andersson, The 3-sphere and the bicycling black rings event horizon, Thesis, Stockholm University, 2011.
  • M. Berger, Sur quleques variétés riemanniennes compactes d'Einstein, C. R. Math. Acad. Sci. Paris 260 (1965), 1554–1557.
  • J.-P. Bourguignon, Les variétés de dimension $4$ à signature non nulle dont la courbure est harmonique sont d'Einstein, Invent. Math. 63 (1981), no. 2, 263–286.
  • E. Calabi, Extremal Kähler metrics. II, Differential geometry and complex analysis, Springer, Berlin, 1985.
  • A. Derdziński, Self-dual Kähler manifolds and Einstein manifolds of dimension four, Compos. Math. 49 (1983), no. 3, 405–433.
  • S. Dragomir and R. Grimaldi, Cauchy–Riemann submanifolds of locally conformal Kaehler manifolds. III, Serdica 17 (1991), no. 1, 3–14.
  • S. Dragomir and L. Ornea, Locally conformal Kähler geometry, Progress in Mathematics, vol. 155, Birkhäuser Inc., Boston, MA, 1998.
  • T. Eguchi, P. B. Gilkey and A. J. Hanson, Gravitation, gauge theories and differential geometry, Phys. Rep. 66 (1980), no. 6, 213–393.
  • M. Falcitelli, S. Ianus and A. M. Pastore, Riemannian submersions and related topics, World Scientific Publishing Co., Inc., River Edge, NJ, 2004.
  • T. Frankel, Manifolds with positive curvature, Pacific J. Math. 11 (1961), 165–174.
  • S. I. Goldberg and S. Kobayashi, Holomorphic bisectional curvature, J. Differential Geom. 1 (1967), 225–233.
  • A. Hatcher, Algebraic topology, Cambridge University Press, Cambridge, 2002.
  • M. Kalafat and C. Koca, Conformally Kähler surfaces and orthogonal holomorphic bisectional curvature, Geom. Dedicata 174 (2015), 401–408.
  • M. Kalafat and R. Sar\i, On special submanifolds of the Page space, E-print available at \arxivurlarXiv:1608.03252 [math.DG], 2016.
  • C. Koca, On conformal geometry of Kähler surfaces, ProQuest LLC, Ann Arbor, MI. Ph.D. thesis, Stony Brook University, 2012.
  • C. Koca, Einstein Hermitian metrics of positive sectional curvature, Proc. Amer. Math. Soc. 142 (2014), no. 6, 2119–2122.
  • C. LeBrun, Einstein metrics on complex surfaces, geometry and physics (Aarhus, 1995), Lecture Notes in Pure and Appl. Math., vol. 184, Dekker, New York, 1997.
  • C. LeBrun, On Einstein, Hermitian $4$-manifolds, J. Differential Geom. 90 (2012), no. 2, 277–302.
  • D. Page, A compact rotating gravitational instanton, Phys. Lett. B 79 (1978), no. 3, 235–238.
  • D. Page, Some gravitational instantons, E-print available at \arxivurlarXiv:0912.4922 [gr-qc], 2009.
  • J.-F. Sadoc and R. Mosseri, Geometrical frustration, Collection Aléa–Saclay: Monographs and Texts in Statistical Physics, Cambridge University Press, Cambridge, 1999.
  • Y. T. Siu and S. T. Yau, Compact Kähler manifolds of positive bisectional curvature, Invent. Math. 59 (1980), no. 2, 189–204.
  • J. Viaclovsky, Lecture notes: Topics in Riemannian geometry, 2011.
  • X. Zhang, Scalar flat metrics of Eguchi–Hanson type, Commun. Theor. Phys. (Beijing) 42 (2004), no. 2, 235–238.